Alert archive / Illinois / Beach Hazards Statements in 2013

Beach Hazards Statement 2, NWS Chicago, IL

May 26, 2013Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at May 26, 2013, 4:02 PM CDT for Lake County, Illinois. It took effect at May 27, 2013, 7:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 4:02 PM CDT (21:02 UTC)
In effect from
May 27, 2013, 7:00 AM CDT
Expired
May 27, 2013, 10:19 AM CDT
In force
3 hr
Issued by
NWS Chicago, IL

County Lake County, IL

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS43 KLOT 262102
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
402 PM CDT SUN MAY 26 2013

ILZ006-014-270515-
/O.NEW.KLOT.BH.S.0002.130527T1200Z-130528T0000Z/
LAKE IL-COOK-
402 PM CDT SUN MAY 26 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...SOUTHEAST WINDS 15 TO 25 MPH ARE EXPECTED MONDAY
  CREATING WAVES 3 TO 5 FT WITH OCCASIONAL LARGER WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE STRONG 
SHORE PARALLEL CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER 
STRUCTURE.

&&

$$

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
195 
WHUS43 KLOT 270307
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1007 PM CDT SUN MAY 26 2013

ILZ006-014-271115-
/O.CON.KLOT.BH.S.0002.130527T1200Z-130528T0000Z/
LAKE IL-COOK-
1007 PM CDT SUN MAY 26 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT MONDAY
THROUGH MONDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...SOUTHEAST WINDS 15 TO 25 MPH ARE EXPECTED MONDAY 
  CREATING WAVES 3 TO 5 FT WITH OCCASIONAL LARGER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE STRONG
SHORE PARALLEL CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

&&

$$

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
290 
WHUS43 KLOT 270823
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
323 AM CDT MON MAY 27 2013

ILZ006-014-271630-
/O.CON.KLOT.BH.S.0002.130527T1200Z-130528T0000Z/
LAKE IL-COOK-
323 AM CDT MON MAY 27 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...SOUTHEAST WINDS 15 TO 25 MPH ARE EXPECTED TODAY 
  CREATING WAVES 3 TO 5 FT WITH OCCASIONAL LARGER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE STRONG
SHORE PARALLEL CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

&&

$$

MDB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
999 
WHUS43 KLOT 271519
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1019 AM CDT MON MAY 27 2013

ILZ006-014-271630-
/O.CAN.KLOT.BH.S.0002.000000T0000Z-130528T0000Z/
LAKE IL-COOK-
1019 AM CDT MON MAY 27 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

HAZARDOUS WAVE CONDITIONS ARE NO LONGER EXPECTED TODAY ON THE
ILLINOIS SHORE.

$$

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 26, 3:53 PM CDT, 9 minutes earlier.

Area forecast discussion, May 26, 3:53 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT SUN MAY 26 2013

.DISCUSSION...
352 PM CDT

WHILE MOST OF THE FORECAST AREA...ESPECIALLY THE FAR NORTHEASTERN IL
PORTION...SAW LITTLE OR NO RAIN THROUGH MID AFTERNOON THE CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY INCREASE
THE REST OF THE AFTERNOON AND THIS EVENING....AND CONTINUE DURING
AND BEYOND MEMORIAL DAY THOUGH A BIG WARM UP TO OCCUR AFTER THE
MEMORIAL DAY HOLIDAY.

A SLOW MOVING AMPLIFIED PATTERN CONTINUES ACROSS NORTH AMERICA WITH
AN UPPER RIDGE MID CONTINENT BETWEEN UPPER LOWS/TROUGHS...THE
UPSTREAM ONE OVER B.C. AND THE FAR WESTERN U.S. WITH THE DOWNSTREAM
ONE OVER NEW ENGLAND...THE GULF OF ST. LAWRENCE AND THE CANADIAN
MARITIMES. WITH THE UPPER RIDGE TO THE WEST OF THE REGION THE LOCAL
AREA HAS BEEN STUCK UNDER A NORTHWESTERLY UPPER FLOW KEEPING
TEMPERATURES VERY COOL THE LAST FEW DAYS. THE RIDGE AXIS HAS BEEN
DRIFTING SLOWLY TO THE EAST AND IS PROGGED TO BE MOVING ACROSS THE
FA DURING THE DAY MONDAY AND THEN CONTINUE OFF TO THE EAST OVER
THE GREAT LAKES MONDAY NIGHT AND TUESDAY AS MULTIPLE SHORT WAVES
AND UPPER LOWS EJECT FROM THE WESTERN TROUGH ACROSS THE NORTHERN
AND CENTRAL ROCKIES.

WITH THE THE UPPER RIDGE MOVING TO EASTERN NOAM A WEST-SOUTHWEST
TO SOUTHWEST UPPER FLOW WILL SHIFT FROM THE ROCKIES AND HIGH
PLAINS ACROSS THE PLAINS AND MS VALLEY TO THE UPPER MIDWEST...
WESTERN GREAT LAKES AND OH VALLEY. THIS WILL ALLOW THE MUCH
WARMER AIR MASS CURRENTLY OVER THE SOUTHERN AND CENTRAL PLAINS TO
SPREAD ACROSS THE LOCAL AREA AS WELL AS ADVECT SIGNIFICANT
MOISTURE THAT HAD ALREADY SPREAD FROM THE WESTERN GULF COAST AS
FAR NORTH AS THE DAKOTAS AND AS FAR EAST AS THE UPPER AND MID MS
VALLEY.

A WARM FRONT HAS BEEN LIFTING NORTHWARD BUT AT MID AFTERNOON WAS
STILL ACROSS NORTHWEST AND EAST CENTRAL MO...SOUTHERN IL AND THE
LOWER OH VALLEY. MODELS ARE SIMILAR IN KEEPING THE SURFACE WARM
FRONT SOUTH OF THE FA THROUGH THE NIGHT AND ONLY GRADUALLY
LIFTING IT INTO THE LOCAL AREA DURING THE DAY MONDAY...AND NOT
REACHING FAR SOUTHERN WI TIL TUESDAY MORNING. FURTHER NORTH INTO
THE SOUTHERN PORTION OF THE FA DEW POINTS HAVE RISEN FROM MID
MORNING READINGS IN THE LOWER AND MID 40S TO THE LOWER AND MID
50S BY MID AFTERNOON AS SHOWERS MOVING ACROSS THERE HAVE BEEN
MOISTENING THE LOWER LEVELS.

DISTURBANCES MOVING FROM THE NORTHERN AND CENTRAL PLAINS INTO THE
UPPER RIDGE HAVE BEEN SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN
WI AND NORTHERN IL AND WILL CONTINUE TO GENERATE MORE SHOWERS AND
THUNDERSTORMS TONIGHT AND MONDAY AS IMPULSES CONTINUE TO APPROACH
AND MOVE OVER THE REGION AND INCREASING SOUTHWEST LOWER AND MID
LEVEL FLOW STRENGTHEN THE ISENTROPIC LIFT ALONG AND NORTH OF THE
BAROCLINIC ZONE LOCATED FROM THE UPPER MO RIVER SOUTHEASTWARD TO
THE LOWER OH VALLEY. THIS WARMING WILL ALSO RESULT IN INCREASING
ELEVATED CAPE VALUES DURING THE EVENING AND OVERNIGHT. CANNOT
RULE OUT A LIGHTNING STRIKE/RUMBLE OF THUNDER THE REST OF THE
AFTERNOON THROUGH EARLY EVENING BUT CHANCES FOR MORE
NUMEROUS/MORE FREQUENT THUNDERSTORMS WILL BE ON THE INCREASE
FROM MID EVENING ON INTO THE OVERNIGHT.

SHOWER AND THUNDERSTORM CHANCES WILL PERSIST INTO TUESDAY AND
THEN BE CONFINED MAINLY TO THE NORTHERN HALF OF THE FA DURING
LATER TUESDAY AND TUESDAY NIGHT AS THE WARM FRONT FINALLY LIFTS
TO THE WI BORDER. BY WEDNESDAY ONLY THE FAR NORTHERN TIER OF IL
COUNTIES WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS.

WHILE MEMORIAL DAY SHOULD BE A BIT MILDER THAT RECENT DAYS
SOUTHEAST SURFACE WINDS....CLOUDS...AND SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO KEEP TEMPERATURES DOWN DURING THE DAY WITH HIGHS
FROM ONLY THE LOWER 60S ALONG THE NORTH LAKE SHORE TO THE LOWER
70S SOUTH...WITH A FEW MID 70S POSSIBLE ACROSS THE FAR SOUTHWEST
CORNER OF THE FA. WITH THE WARM FRONT LIFTING NORTH DURING
TUESDAY AM EXPECTING AFTERNOON TEMPERATURES TO REACH THE UPPER
70S AND LOWER 80S...AND THEN MID 80S WEDNESDAY AND THURSDAY.
MODERATE SOUTHERLY WINDS DURING THIS PERIOD SHOULD ALLOW
LOCATIONS NEAR LAKE MI TO ALSO EXPERIENCE THE WARMTH.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* OFF AND ON PRECIP CHANCES THROUGH MUCH OF THE TAF PERIOD...WITH
  INCREASING CHANCES FOR SHOWERS LATE THIS AFTERNOON AND BEST
  CHANCES FOR THUNDER OVERNIGHT.
* POTENTIAL FOR MVFR CIGS.

BMD

//DISCUSSION...UPDATED 18Z...

A MID LEVEL BAROCLINIC ZONE/WARM FRONT IS SITUATED FROM SOUTHERN
MINNESOTA SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON WITH
PRECIPITATION DEVELOPING ALONG AND NORTH OF THIS BOUNDARY AND
RIDING SOUTHEAST ALONG THE BOUNDARY. CURRENTLY...THUNDER IS
FAVORING THE SOUTHERN PERIPHERY OF THIS FEATURE WHERE THE BEST
INSTABILITY IS LOCATED....AND SHOWERS MOVING INTO NORTHERN
ILLINOIS HAVE BEEN RUNNING INTO A DRIER AND STABLE AIR MASS AND
DISSIPATING. MAY SEE A FEW SPRINKLES AS THESE SHOWERS STRUGGLE
INTO THE AREA THIS AFTERNOON AND EVENING...BUT MAIN PRECIP CHANCES
WILL BE LATER THIS EVENING AND TONIGHT. THERE IS QUITE A BIT OF
UNCERTAINTY STILL REGARDING TIMING...BUT A MID LEVEL DISTURBANCE
MASKED WITHIN THE UPPER LEVEL RIDGE IS MOVING INTO WESTERN IOWA
AND WILL MOVE INTO NORTHERN ILLINOIS AFTER MIDNIGHT
TONIGHT...HELPING TO LIFT THE FRONT NORTHWARD AS WELL AS THE
INSTABILITY AND THUNDER CHANCES. SHOULD THINGS COME TOGETHER AS
EXPECTED...COULD SEE SEVERAL HOURS OF PRECIP/THUNDER DUE TO THE
SLOW MOVING FRONT AND PRECIP TRAINING ALONG THE BOUNDARY. CIGS MAY
DROP INTO MVFR CATEGORY WITH PRECIPITATION. BMD

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN LIGHT SHOWERS LATE THIS AFTERNOON OR EARLY
  EVENING...MEDIUM TO HIGH CONFIDENCE IN PRECIP THIS EVENING AND
  OVERNIGHT...BUT LOW CONFIDENCE ON TIMING.
* MEDIUM TO HIGH CONFIDENCE IN WIND TRENDS.
* LOW CONFIDENCE IN MVFR CIGS OVERNIGHT.

BMD

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...SHRA/TSRA LIKELY. MVFR POSSIBLE IN PRECIP.

TUESDAY THROUGH SATURDAY...MAINLY VFR...PERIODIC SHRA/TSRA
ESPECIALLY TUESDAY AND FRIDAY. BREEZY SOUTH WINDS WEDNESDAY
THROUGH SATURDAY.

MDB

&&

.MARINE...
225 PM CDT

A RIDGE OF HIGH PRESSURE IS CENTERED OVER THE GREAT LAKES RESULTING
IN LIGHT WINDS ACROSS THE LAKE.  THE RIDGE WILL SHIFT EASTWARD
TONIGHT WHILE A LOW PRESSURE SYSTEM OVER THE HIGH PLAINS
STRENGTHENS.  FLOW OVER THE LAKE WILL INCREASE AND BECOME
SOUTHEAST.  CONDITIONS LOOK LIKE THEY WILL REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA...BUT MAY SEE WIND GUSTS UP TO 25 KT TOMORROW
ALONG THE IL NEARSHORE WATERS.  3-5 FT WAVES WILL RESULT IN
HAZARDOUS SWIMMING CONDITIONS AND A GOOD POSSIBILITY OF RIP
CURRENTS. THEREFORE WILL ISSUE A BEACH HAZARD STATEMENT FOR THE RISK
OF RIP CURRENTS.

SOUTHWEST WINDS UP TO 25 KT BECOME SOUTH TUESDAY AS THE LOW MOVES
INTO SOUTHEAST ONTARIO.  WARM AIR SURGES NORTHWARD RESULTING IN A
STRONG STABLE LAYER OVER THE LAKE.  MAY SEE A FEW 30 KT GUSTS MIX
DOWN TO THE SURFACE TUESDAY AS 30-35 KT WINDS WILL BE JUST ABOVE THE
STABLE LAYER.  SOUTHWEST TO SOUTH WINDS TO 30 KT ARE EXPECTED AGAIN
LATE THIS WEEK AS A SECOND LOW MOVES OVER THE NORTHERN PLAINS AND
THE RIDGE REMAINS OVER THE EASTERN SEABOARD.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...7 AM MONDAY TO 7 PM
     MONDAY.

IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 26, 11:16 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 AM CDT SUN MAY 26 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
262215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1116 AM CDT SUN MAY 26 2013 /1216 PM EDT SUN MAY 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SOUTHWEST OF A LINE FROM
ROCKFORD TO JOLIET TO REMINGTON THIS AFTERNOON. THE CHANCE FOR
THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF THE OUTLOOK AREA
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY THROUGH
SATURDAY...WITH THE BEST CHANCE EARLY AND LATE IN THE WEEK...AND
LOWER CHANCES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-262215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1116 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT...MAINLY DURING THE
PREDAWN HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS AND WAVES MAY BE HAZARDOUS FOR SMALL CRAFT ON MEMORIAL
DAY...MAINLY ON THE ILLINOIS NEARSHORE WATERS.

WINDS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON BOTH THE ILLINOIS
AND INDIANA NEARSHORE WATERS TUESDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON MEMORIAL DAY. THERE WILL BE PERIODIC
CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1116 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ON THE FAR SOUTHERN PORTION OF
THE LAKE OVERNIGHT...MAINLY DURING THE PREDAWN HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY OVER THE SOUTHERN PART OF THE LAKE
MEMORIAL DAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS
ACROSS MUCH OR ALL OF THE LAKE TUESDAY THROUGH SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.